Advertisement

Geometrical Closure of Binary \(V_{3/2}\) Languages

  • Jean-Philippe Dubernard
  • Giovanna Guaiana
  • Ludovic MignotEmail author
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 11417)

Abstract

We define the geometrical closure of a language over a \(j\)-ary alphabet, and we prove that in the case of dimension 2 the family \(V_{3/2}\) in the Straubing-Thérien hierarchy of languages is closed under this operation. In other words, the geometrical closure of a \(V_{3/2}\) binary language is still a \(V_{3/2}\) language. This is achieved by carrying out some transformations over a regular expression representing the \(V_{3/2}\) language, which leads to a \(V_{3/2}\) regular expression for the geometrical closure.

Keywords

Regular language Geometrical language Regular expression Straubing-Thérien hierarchy 

References

  1. 1.
    Arfi, M.: Opérations polynomiales et hiérarchies de concaténation. Theoret. Comput. Sci. 91(1), 71–84 (1991)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Baruah, S.K., Rosier, L.E., Howell, R.R.: Algorithms and complexity concerning the preemptive scheduling of periodic, real-time tasks on one processor. Real-Time Syst. 2(4), 301–324 (1990)CrossRefGoogle Scholar
  3. 3.
    Béal, M.-P., Champarnaud, J.-M., Dubernard, J.-P., Jeanne, H., Lombardy, S.: Decidability of geometricity of regular languages. In: Yen, H.-C., Ibarra, O.H. (eds.) DLT 2012. LNCS, vol. 7410, pp. 62–72. Springer, Heidelberg (2012).  https://doi.org/10.1007/978-3-642-31653-1_7CrossRefGoogle Scholar
  4. 4.
    Blanpain, B., Champarnaud, J.M., Dubernard, J.P.: Geometrical languages. In: LATA, Report 35/07, pp. 127–138. Research Group on Mathematical Linguistics, Universitat Rovira i Virgili, Tarragona (2007)Google Scholar
  5. 5.
    Bouajjani, A., Muscholl, A., Touili, T.: Permutation rewriting and algorithmic verification. Inf. Comput. 205(2), 199–224 (2007)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Champarnaud, J.-M., Dubernard, J.-P., Jeanne, H.: Geometricity of binary regular languages. In: Dediu, A.-H., Fernau, H., Martín-Vide, C. (eds.) LATA 2010. LNCS, vol. 6031, pp. 178–189. Springer, Heidelberg (2010).  https://doi.org/10.1007/978-3-642-13089-2_15CrossRefGoogle Scholar
  7. 7.
    Geniet, D., Largeteau, G.: WCET free time analysis of hard real-time systems on multiprocessors: a regular language-based model. Theoret. Comput. Sci. 388(1–3), 26–52 (2007)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Guaiana, G., Restivo, A., Salemi, S.: On the trace product and some families of languages closed under partial commutations. J. Automata Lang. Comb. 9(1), 61–79 (2004)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Largeteau, G., Geniet, D., Andrès, É.: Discrete geometry applied in hard real-time systems validation. In: Andres, E., Damiand, G., Lienhardt, P. (eds.) DGCI 2005. LNCS, vol. 3429, pp. 23–33. Springer, Heidelberg (2005).  https://doi.org/10.1007/978-3-540-31965-8_3CrossRefzbMATHGoogle Scholar
  10. 10.
    Mignot, L.: Application: geometrical closure of \(V_{3/2}\) binary expressions. http://ludovicmignot.free.fr/programmes/geomClosure/index.html. Accessed 27 Oct 2018
  11. 11.
    Pin, J.É.: The dot-depth hierarchy, 45 years later. In: The Role of Theory in Computer Science, pp. 177–202. World Scientific (2017)Google Scholar
  12. 12.
    Pin, J.É., Weil, P.: Ponynominal closure and unambiguous product. Theory Comput. Syst. 30(4), 383–422 (1997)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Place, T., Zeitoun, M.: Concatenation hierarchies: new bottle, old wine. In: Weil, P. (ed.) CSR 2017. LNCS, vol. 10304, pp. 25–37. Springer, Cham (2017).  https://doi.org/10.1007/978-3-319-58747-9_5CrossRefGoogle Scholar
  14. 14.
    Place, T., Zeitoun, M.: Generic results for concatenation hierarchies. Theory Comput. Syst. 1–53 (2017).  https://doi.org/10.1007/s00224-018-9867-0
  15. 15.
    Straubing, H.: Finite semigroup varieties of the form \(v * d\). J. Pure Appl. Algebra 36, 53–94 (1985)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Thérien, D.: Classification of finite monoids: the language approach. Theoret. Comput. Sci. 14, 195–208 (1981)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  • Jean-Philippe Dubernard
    • 1
  • Giovanna Guaiana
    • 1
  • Ludovic Mignot
    • 2
    Email author
  1. 1.LITIS EA 4108Université de Rouen NormandieSaint-Étienne-du-RouvrayFrance
  2. 2.GR²IFUniversité de Rouen NormandieSaint-Étienne-du-RouvrayFrance

Personalised recommendations